MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LTD K-WIRE TROCAR TIP 2.0MM X 150MM; ORTHOPAEDIC BONE WIRE

ORTHO SOLUTIONS UK LTD K-WIRE TROCAR TIP 2.0MM X 150MM; ORTHOPAEDIC BONE WIRE
Model Number OS292200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause for the wire fracture was unable to be ascertained.Review of the device history records for the batch revealed that the devices were supplied in conformance with pre-determined specifications.No anomalies or deviations were noted in the manufacture of this batch of k-wire which may have contributed to the failure of the k-wire during operation.Thus, the manufacture of the batch is therefore not likely to have been a cause for the k-wire fracture reported.The investigation was limited as there was a lack of clinical information, and the complaint device was discarded, thus not allowing for visual inspection or testing for material anomalies and insight into the mode of fracture.The trend analysis shows that this is the first complaint for the wire, and the failure rate is deemed very low at 0.0009%.There were no new or emerging risks identified as a result of this complaint.
 
Event or Problem Description
During an orif procedure for a left proximal humerus fracture, as the surgeon was using a k-wire to stabilise the fracture, part of the wire broke, leaving a portion of it inside of the patient's bone.The surgical procedure was successful, and no injury or complication for the patient was reported.No additional clinical information was provided, and the device was discarded.The k-wire is manufactured from implant-grade 316lvm stainless steel.

Brand Name
K-WIRE TROCAR TIP 2.0MM X 150MM
Common Device Name
ORTHOPAEDIC BONE WIRE
Manufacturer (Section D)
ORTHO SOLUTIONS UK LTD
unit 5, west station business
spital road
maldon, essex CM9 6 FF
UK  CM9 6FF
MDR Report Key10611728
Report Number3008951116-2020-00008
Device Sequence Number14204151
Product Code HTY
UDI-Device Identifier05055662923124
UDI-Public010505566292312417250701101118894
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model NumberOS292200
Device Lot Number1118894
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;